Alert archive / Idaho / Red Flag Warnings in 2013

Red Flag Warning 10, NWS Spokane, WA

August 22, 20135 counties in Idaho

NWS Spokane, WA issued this red flag warning at Aug 22, 2013, 8:43 AM PDT for 5 counties in Idaho. It took effect at Aug 22, 2013, 11:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2013, 8:43 AM PDT (15:43 UTC)
In effect from
Aug 22, 2013, 11:00 PM PDT
Expired
Aug 23, 2013, 12:36 PM PDT
In force
14 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.7 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2776 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS86 KOTX 221543
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
843 AM PDT THU AUG 22 2013

...RED FLAG WARNING FOR THUNDERSTORMS 11 PM THIS EVENING TO 2 PM
PDT FRIDAY AFTERNOON...

.CLUSTERS OF THUNDERSTORMS WILL PRODUCE ABUNDANT LIGHTNING
TONIGHT INTO FRIDAY OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN
WASHINGTON.

IDZ101-WAZ673-674-686-687-222345-
/O.UPG.KOTX.FW.A.0006.130823T0600Z-130823T2100Z/
/O.NEW.KOTX.FW.W.0010.130823T0600Z-130823T2100Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
843 AM PDT THU AUG 22 2013

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT
FRIDAY FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE WEATHER ZONES
101...673...674...686 AND 687...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR ABUNDANT LIGHTNING AND DRY FUELS...WHICH IS IN EFFECT FROM
11 PM THIS EVENING TO 2 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL 
  IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 673 EAST 
  WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER 
  ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...
  FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND 
  FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 
  687).

* THUNDERSTORMS: CLUSTERS OF THUNDERSTORMS WILL DEVELOP OVER
  OREGON THURSDAY AFTERNOON AND SPREAD INTO EASTERN WASHINGTON AND
  NORTHERN IDAHO TONIGHT INTO FRIDAY. SOME THUNDERSTORM CELLS
  WILL PRODUCE BRIEF HEAVY RAIN...BUT THE THE FAST MOVEMENT OF
  STORMS MAY LIMIT THE POTENTIAL FOR WIDESPREAD WETTING RAINS.

* CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER 
  WATCH ARE...MOSES LAKE...EPHRATA...REPUBLIC...COLVILLE... 
  RITZVILLE... PULLMAN...SPOKANE...COUER D'ALENE...KELLOGG... 
  SANDPOINT...AND BONNERS FERRY. 

* IMPACTS: THE RECENT WARM AND DRY WEATHER COMBINED WITH THE 
  POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL 
  FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF 
  EASTERN WASHINGTON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  

&&

$$
6 follow-up statements
784 
WWUS86 KOTX 222100
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
200 PM PDT THU AUG 22 2013

...RED FLAG WARNING FOR THUNDERSTORMS 11 PM THIS EVENING TO 2 PM
PDT FRIDAY AFTERNOON...

.CLUSTERS OF THUNDERSTORMS WILL PRODUCE ABUNDANT LIGHTNING
TONIGHT INTO FRIDAY OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN
WASHINGTON.

IDZ101-WAZ673-674-686-687-231400-
/O.CON.KOTX.FW.W.0010.130823T0600Z-130823T2100Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
200 PM PDT THU AUG 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 PM PDT FRIDAY FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE
WEATHER ZONES 101...673...674...686 AND 687...

* AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL 
  IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 673 EAST 
  WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER 
  ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...
  FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND 
  FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 
  687).

* THUNDERSTORMS: CLUSTERS OF THUNDERSTORMS WILL MOVE NORTH INTO
  EASTERN WASHINGTON AND NORTHERN IDAHO TONIGHT AND INTO FRIDAY.
  SOME THUNDERSTORM WILL PRODUCE BRIEF HEAVY RAIN...BUT THUNDERSTORM
  MOVEMENT TO THE NORTH AT 20 MPH SHOULD LIMIT POTENTIAL FOR
  WIDESPREAD WETTING RAINS.

* CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER 
  WATCH ARE...MOSES LAKE...EPHRATA...REPUBLIC...COLVILLE... 
  RITZVILLE... PULLMAN...SPOKANE...COUER D'ALENE...KELLOGG... 
  SANDPOINT...AND BONNERS FERRY. 

* IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE
  POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL FOR
  NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF EASTERN
  WASHINGTON.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
634 
WWUS86 KOTX 231331
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
631 AM PDT FRI AUG 23 2013

...RED FLAG WARNING FOR THUNDERSTORMS UNTIL 2 PM PDT FRIDAY
AFTERNOON...

IDZ101-WAZ673-674-686-687-232100-
/O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
631 AM PDT FRI AUG 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE WEATHER
ZONES 101...673...674...686 AND 687...

* AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL 
  IDAHO PANHANDLE (ZONE 101)...FIRE WEATHER ZONE 673 EAST 
  WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)...FIRE WEATHER 
  ZONE 674 EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...
  FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND 
  FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 
  687).

* THUNDERSTORMS: CLUSTERS OF THUNDERSTORMS ACROSS EASTERN
  WASHINGTON AND NORTHERN IDAHO. SOME THUNDERSTORM WILL PRODUCE
  BRIEF HEAVY RAIN...BUT THUNDERSTORM MOVEMENT TO THE NORTH AT 20
  MPH SHOULD LIMIT POTENTIAL FOR WIDESPREAD WETTING RAINS.

* CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER 
  WATCH ARE...MOSES LAKE...EPHRATA...REPUBLIC...COLVILLE... 
  RITZVILLE... PULLMAN...SPOKANE...COUER D'ALENE...KELLOGG... 
  SANDPOINT...AND BONNERS FERRY. 

* IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE 
  POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL 
  FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF 
  EASTERN WASHINGTON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
161 
WWUS86 KOTX 231639
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
939 AM PDT FRI AUG 23 2013

...RED FLAG WARNING FOR THUNDERSTORMS UNTIL 2 PM PDT FRIDAY
AFTERNOON...

WAZ673-674-686-687-232100-
/O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
939 AM PDT FRI AUG 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 673...674...
686 AND 687...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673)...FIRE WEATHER ZONE 674 EAST 
  WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)...FIRE WEATHER 
  ZONE 686 EAST WASHINGTON NORTHEAST (ZONE 686) AND FIRE WEATHER 
  ZONE 687 EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687).

* THUNDERSTORMS: THUNDERSTORMS IN THE AREA WILL EXIT INTO SOUTHERN
  BRITISH COLUMBIA LATER THIS MORNING AND AFTERNOON. ANY
  ADDITIONAL THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EARLY
  EVENING SHOULD NOT BE EXCESSIVE SO THE EXPECTATION IS THAT THE
  RED FLAG WILL END AT 2 PM. ADDITIONALLY MOST OF DOUGLAS...GRANT
  AND ADAMS COUNTIES ARE NOT EXPECTED TO HAVE MUCH IF ANY
  THUNDERSTORM ACTIVITY FOR THE REMAINDER OF TODAY AND TONIGHT.

* CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH
  ARE...REPUBLIC...COLVILLE... RITZVILLE...SPOKANE...

* IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE 
  POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL 
  FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF 
  EASTERN WASHINGTON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ101-232100-
/O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
939 AM PDT FRI AUG 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 101...

* AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL 
  IDAHO PANHANDLE (ZONE 101).

* THUNDERSTORMS: THUNDERSTORMS IN THE AREA WILL EXIT INTO SOUTHERN
  BRITISH COLUMBIA LATER THIS MORNING AND AFTERNOON. ANY
  ADDITIONAL THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EARLY
  EVENING SHOULD NOT BE EXCESSIVE SO THE EXPECTATION IS THAT THE
  RED FLAG WILL END AT 2 PM. ADDITIONALLY KOOTENAI...BENEWAH...AND
  SHOSHONE COUNTIES ARE NOT EXPECTED TO HAVE MUCH IF ANY
  THUNDERSTORM ACTIVITY FOR THE REMAINDER OF TODAY AND TONIGHT.

* CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH
  ARE...BONNERS FERRY...PORTHILL.

* IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE 
  POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL 
  FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF 
  EASTERN WASHINGTON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
018 
WWUS86 KOTX 231751
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1051 AM PDT FRI AUG 23 2013

...RED FLAG WARNING FOR THUNDERSTORMS UNTIL 2 PM PDT FRIDAY
AFTERNOON...

WAZ673-674-231900-
/O.CAN.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON PALOUSE AND SPOKANE AREA (ZONE 674)-
1051 AM PDT FRI AUG 23 2013

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FIRE
WEATHER ZONES 673 AND 674...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING. THE COLUMBIA BASIN AND SPOKANE AREA COULD STILL SEE
ISOLATED THUNDERSTORMS TODAY BUT ABUNDANT LIGHTNING IS NOT
ANTICIPATED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.


$$

WAZ686-687-232100-
/O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
1051 AM PDT FRI AUG 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 686 AND 687...

* AFFECTED AREA: FIRE WEATHER ZONE 686 EAST WASHINGTON NORTHEAST 
  (ZONE 686) AND FIRE WEATHER ZONE 687 EAST WASHINGTON OKANOGAN 
  HIGHLANDS (ZONE 687).

* THUNDERSTORMS: THUNDERSTORMS IN EASTERN
  OKANOGAN...FERRY...STEVENS...AND PEND OREILLE COUNTIES ARE ON
  THE DECREASE AND WILL MOVE INTO SOUTHERN BRITISH COLUMBIA THIS
  AFTERNOON. ANY ADDITIONAL THUNDERSTORMS THAT OCCUR THIS
  AFTERNOON AND EARLY EVENING SHOULD NOT BE EXCESSIVE SO THE
  EXPECTATION IS THAT THE RED FLAG WILL END AT 2 PM. ADDITIONALLY
  MOST OF DOUGLAS...GRANT...AND LINCOLN COUNTIES ARE NOT EXPECTED TO
  HAVE MUCH IF ANY THUNDERSTORM ACTIVITY FOR THE REMAINDER OF
  TODAY AND TONIGHT.

* CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER WATCH
  ARE...REPUBLIC...COLVILLE...

* IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE 
  POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL 
  FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF 
  EASTERN WASHINGTON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

* OUTFLOW WINDS: 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$

IDZ101-232100-
/O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
1051 AM PDT FRI AUG 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 101...

* AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL 
  IDAHO PANHANDLE (ZONE 101).

* THUNDERSTORMS: THUNDERSTORMS IN THE AREA WILL EXIT INTO 
  SOUTHERN BRITISH COLUMBIA LATER THIS MORNING AND AFTERNOON. 
  ANY ADDITIONAL THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND 
  EARLY EVENING SHOULD NOT BE EXCESSIVE SO THE EXPECTATION IS 
  THAT THE RED FLAG WILL END AT 2 PM. ADDITIONALLY KOOTENAI...
  BENEWAH...AND SHOSHONE COUNTIES ARE NOT EXPECTED TO HAVE MUCH 
  IF ANY THUNDERSTORM ACTIVITY FOR THE REMAINDER OF TODAY AND 
  TONIGHT. 

* CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER 
  WATCH ARE...BONNERS FERRY...PORTHILL. 

* IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE 
  POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL 
  FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF 
  EASTERN WASHINGTON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

* OUTFLOW WINDS: 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
627 
WWUS86 KOTX 231828
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1128 AM PDT FRI AUG 23 2013

WAZ686-687-231930-
/O.CAN.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
1128 AM PDT FRI AUG 23 2013

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FIRE
WEATHER ZONES 686 AND 687...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING.

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING. THE NORTHEAST MOUNTAINS AND OKANOGAN HIGHLANDS COULD
STILL ISOLATED THUNDERSTORMS TODAY BUT ABUNDANT LIGHTNING IS NOT
ANTICIPATED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

IDZ101-232100-
/O.CON.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
1128 AM PDT FRI AUG 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 101...

* AFFECTED AREA: FIRE WEATHER ZONE 101 NORTHERN AND CENTRAL 
  IDAHO PANHANDLE (ZONE 101).

* THUNDERSTORMS: THUNDERSTORMS IN THE AREA WILL EXIT INTO 
  SOUTHERN BRITISH COLUMBIA LATER THIS MORNING AND AFTERNOON. 
  ANY ADDITIONAL THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND 
  EARLY EVENING SHOULD NOT BE EXCESSIVE SO THE EXPECTATION IS 
  THAT THE RED FLAG WILL END AT 2 PM. ADDITIONALLY KOOTENAI... 
  BENEWAH... AND SHOSHONE COUNTIES ARE NOT EXPECTED TO HAVE MUCH 
  IF ANY THUNDERSTORM ACTIVITY FOR THE REMAINDER OF TODAY AND 
  TONIGHT. 

* CITIES INCLUDED: A FEW CITIES INCLUDED IN THE FIRE WEATHER 
  WATCH ARE...BONNERS FERRY...PORTHILL. 

* IMPACTS: RECENT WARM AND DRY WEATHER COMBINED WITH THE 
  POTENTIAL FOR ABUNDANT LIGHTNING WILL HEIGHTEN THE POTENTIAL 
  FOR NEW FIRE STARTS OVER THE IDAHO PANHANDLE AND MUCH OF 
  EASTERN WASHINGTON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

&&

$$
744 
WWUS86 KOTX 231936
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1236 PM PDT FRI AUG 23 2013

IDZ101-232045-
/O.CAN.KOTX.FW.W.0010.000000T0000Z-130823T2100Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
1236 PM PDT FRI AUG 23 2013

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS FOR FIRE
WEATHER ZONE 101...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING. NORTH IDAHO COULD STILL ISOLATED THUNDERSTORMS THAT
PRODUCE VERY INFREQUENT LIGHTNING TODAY BUT ABUNDANT LIGHTNING IS
NOT EXPECTED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 22, 5:08 AM PDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 22, 5:08 AM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
508 AM PDT Thu Aug 22 2013

.SYNOPSIS...
Warm and dry weather will continue through Thursday. Chances for
showers and thunderstorms will increase Thursday night into Friday
as a moist upper level disturbance tracks across eastern
Washington and the Idaho Panhandle. Warm weather with the threat
for thunderstorms will persist through the weekend into early next
week as a moist southwest flow pattern remains over the region.

&&

.DISCUSSION...
Today through Friday: Low pressure along the north CA coast is
drawn north over the next 36 hours, bringing increasing shower and
thunderstorm chances to the region. Much of today will remain dry
with occasional middle and high clouds. A few leading
showers/t-storms may reach the Blue Mountains/Camas Prairie by
late afternoon. However the best chances hold off until tonight
into Friday. By this evening the north CA low begins to push into
OR. It evolves into a negatively-tilted open wave that tracks up
the Cascades and Columbia Basin this evening and overnight. All
guidance shows modest lift, with sharp vorticity max and promising
a DIV-Q field. There are differences as to the precise timing and
track of the best lift, but all show showers/thunderstorms
expanding from the south.

The best chances remain south of I-90 before midnight, then the
threat encompasses much of the region overnight into Friday
morning. By Friday afternoon the wave shifts northeast. As such
the focus for the more numerous showers and thunderstorms shifts
toward the northeast mountains and northern Panhandle, though at
least isolated showers/t-storms will remain a threat about the
eastern Columbia Basin through lower Panhandle.

While models disagree over the extent of available instability,
from late tonight through Friday there will be opportunity for
scattered thunderstorm coverage with a potential for abundant
lightning. Measurable precipitation may initially be limited. As
such as fire weather watch remains in effect for much of central
and eastern WA and north ID for tonight through Friday afternoon.
We will continue to look over details for possible upgrade later
this morning, if not sooner.

In addition to the shower/thunderstorm chances, some breezy and
gusty conditions are expected on the backside of the passing
shortwave system. As for temperatures, today is expected to be
warm with values several degrees above normal. Highs are projected
to reach the upper 80s to lower 90s in many valley/basin
locations. However behind the wave, Friday's highs are forecast to
be some 6 to 12 degrees cooler than today. /J. Cote'

Friday night through Monday night...Latest GFS and EC models
continue to be consistent over previous runs and in decent
agreement with the overall synoptic flow regime featuring
sustained southwesterly flow aloft over the region ahead of a
stationary/slow moving trough close offshore the Pacific Coast.

Both models feature a series of sub-synoptic disturbances riding
this flow and transiting the region form southwest to northeast
during the extended period. Timing and strength of these waves is
different between the models.

The overall pattern climatologically favors an active thunderstorm
threat especially over the mountains north and east of the
basin...and this threat could also encompass the Cascades and even
the basin as any disturbances pass through adding dynamic lift to
the generally available orographic forcing each afternoon and
evening. Thus...confidence is pretty high for at least a small
threat of mountain thunderstorms pretty much each afternoon and
evening through the period. Confidence is also high that there
will be periodic disturbances bringing a more general chance of
thunder but timing is less certain. Relying mainly on the GFS
model (although the ECMWF also hints at this) a stronger wave will
pass Sunday afternoon and Sunday night bringing an enhanced chance
of thunderstorms to the Cascades...with another
disturbance...weaker...Monday night which will focus nocturnal
convection manly over the eastern third of the forecast area.

Through this time frame the surface thermal trough will be shifted
to the east and lay over Montana which should bring some relief
from the recent above normal temperatures with daytime highs
generally in the low to mid 80s over most populated areas. /Fugazzi
/Fugazzi

Tuesday through Thursday: The continued unsettled southwesterly flow
pattern will continue for the region as we are influenced by a
system sitting off the Washington-South BC coastline. Depending on
model of choice would determine if the system was a closed low
(GFS) or open wave (Euro)...but both solutions render similar
weather patterns for our forecast area. In the moist SW flow
daytime convection will be a strong possibility but will need the
topography to initiate so storm chances remain in the higher
elevations around the region. In the SW flow the areas most
susceptible would be the Cascade crests along with the NE Mtns of
WA and the ID Panhandle. Moving to the end of the period is where
things get inconsistent. The GFS wants to eject the system
earlier (overnight Wednesday) whereas the Euro would lag 6 to 12
hours exiting during the day Thursday. With a daytime exit we may
see increased coverage of showers and t-storms due to increased
instability...but this will have to be determined later when
models come into better agreement. Winds look to be gusty in the
afternoon with the tighter gradient and temperatures will remain
at or a couple of degrees above normal for most of the region.
/Fliehman

&&

.AVIATION...
12Z TAFS: The only possible MVFR condition will be from wildfire
smoke around KEAT, but the threat is not significant enough at this
time to include in the TAF forecast. Mid to high level clouds will
continue to stream through the next 12 hrs or so. Aft 00-02z Fri we
will see an increased chance of thunderstorms across SE WA and
central ID panhandle including KPUW and KLWS. Aft 05z the threat
of thunder will expand west toward KMWH and north into the KGEG
area. /J. Cote'

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        90  63  81  58  83  60 /   0  30  50  10  20  20
Coeur d'Alene  89  57  79  54  83  57 /   0  30  50  10  20  20
Pullman        90  57  80  51  83  52 /  10  40  50  10  20  20
Lewiston       95  66  87  61  90  62 /  10  30  50  10  10  20
Colville       92  55  85  52  86  54 /   0  20  50  20  20  10
Sandpoint      87  53  77  48  83  51 /   0  20  50  30  20  20
Kellogg        88  56  77  54  84  56 /  10  30  50  20  20  20
Moses Lake     93  65  87  58  84  59 /   0  30  40  10  20  10
Wenatchee      91  65  86  62  83  63 /   0  20  30   0  20  10
Omak           92  61  87  58  85  60 /   0  20  40  10  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE Weather Watch from this evening through Friday afternoon
     for Northern and Central Idaho Panhandle (Zone 101).

WA...FIRE Weather Watch from this evening through Friday afternoon
     for East Washington Northeast (Zone 686)-East Washington
     Northern Columbia Basin (Zone 673)-East Washington Okanogan
     Highlands (Zone 687)-East Washington Palouse and Spokane
     Area (Zone 674).

&&
Hazardous weather outlook, Aug 22, 6:04 AM PDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
604 AM PDT THU AUG 22 2013

IDZ001>004-026-027-WAZ031>038-044-231315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WATERVILLE PLATEAU-
604 AM PDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

TONIGHT A CHANCE OF THUNDERSTORMS COMES TO THE EASTERN THIRD OF
WASHINGTON AND THE IDAHO PANHANDLE. THE MAIN CONCERN WILL BE
THE POTENTIAL FOR NEW WILDFIRE IGNITIONS FROM LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE IDAHO PANHANDLE
AND THE EASTERN THIRD OF WASHINGTON. THE MAIN CONCERN WITH THESE
THUNDERSTORMS WILL BE THE POTENTIAL NEW WILDFIRE IGNITIONS FROM
LIGHTNING.

THE THREAT OF THUNDERSTORMS WILL RETURN TO THE IDAHO PANHANDLE
AND EASTERN WASHINGTON SATURDAY NIGHT...SUNDAY...AND MONDAY.

WAZ041>043-231315-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
604 AM PDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE FOR THUNDERSTORMS LINGERS FRIDAY. THEN THE WEATHER
PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK LOOKS FAVORABLE FOR
ADDITIONAL THUNDERSTORMS. AT THIS TIME...SUNDAY AND MONDAY COULD
BE POTENTIALLY ACTIVE THUNDERSTORM DAYS OVER CENTRAL AND NORTH
CENTRAL WASHINGTON...INCLUDING THE NORTH WASHINGTON CASCADES.

Nearby

Red Flag Warnings in Idaho, 2013Red Flag Warnings in Washington, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.